MAUDE Adverse Event Report: COVIDIEN 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43303
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a piece of the picc broke off of the catheter into the patient.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information provided by the initial reporter.The additional information provided on december 11, 2020 stated that the initial description of this event was inaccurate.Per the customer, the issue did not occur with a picc and there was no foreign body retained inside of the patient.The issue that occurred involved a bd intrsoyte-n autoguard peel away introducer.Please disregard report number 3009211636-2020-00725 as the incident device was not manufactured by cardinal health.All reported details have been forwarded to the manufacturer of the peel away canada (bd).No additional follow ups or investigation results will be sent.
 
Event or Problem Description
The customer reported that a piece of the picc broke off of the catheter into a patient.Additional information provided by the customer stated that the device that failed was not retained in the patient.Its failure would be better described as the catheter would not peel apart as designed.The picc insertion team had a choice (and went with option 3 ¿ it eventually worked): 1.Remove the newly inserted infant picc line 2.Cut the bulk of the insertion catheter and leave it encapsulating the picc line, securing it distally (near the hub) 3.Pick at the insertion catheter and try to get it to separate and lift off the picc line without damaging the picc line.Further clarification provided by the customer stated that it was not the picc that failed, it was the peel away introducer.Photos of the incident sample were shared and show that the introducer was manufactured by bd.There was no harm to the patient and there was no further medical intervention required.

Brand Name
1.9F ARGYLE SINGLE LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key10991992
Report Number3009211636-2020-00725
Device Sequence Number19786582
Product Code LJS
UDI-Device Identifier10884527004645
UDI-Public10884527004645
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43303
Device Catalogue Number43303
Device Lot Number2005100078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date12/16/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;